Alert archive / Tennessee / Flash Flood Warnings in 1999
Flash Flood Warning 47, NWS Nashville, TN
NWS Nashville, TN issued this flash flood warning at May 6, 1999, 4:05 AM CDT for Franklin County, Grundy County, Tennessee. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 6, 1999, 4:05 AM CDT (09:05 UTC)
- Expired
- May 6, 1999, 7:30 AM CDT
- In force
- 3 hr
- Issued by
- NWS Nashville, TN
- Area
- Whole counties
Counties Franklin County, TN, Grundy County, TN
The radar
The Northeast Alabama radar (KHTX), 41 km from the middle of the area, began a volume at 09:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 9.1 hours before the alert went out and 114 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1420 J/kg
- Mixed-layer CIN
- -65 J/kg
- Mixed-layer LCL
- 637 m above ground
- 0-6 km bulk shear
- 67 kt
- 0-1 km storm-relative helicity
- 193 m²/s²
- 0-3 km storm-relative helicity
- 210 m²/s²
- Significant tornado parameter
- 1.7
- Supercell composite
- 4.4
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KBNA 060905 FFWBNA TNC051-061-061230- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE NASHVILLE TN 405 AM CDT THU MAY 6 1999 THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS EXTENDED... * FLASH FLOOD WARNING FOR... FRANKLIN COUNTY IN MIDDLE TENNESSEE GRUNDY COUNTY IN SOUTHEASTERN TENNESSEE * UNTIL 730 AM CDT * AT 357 AM... AREA LAW ENFORCEMENT INDICATED A THUNDERSTORM WITH VERY HEAVY RAIN FROM ALTAMONT TO WINCHESTER.... MOVING EAST- NORTHEAST AT 35 MPH. * GRUNDY SHERIFFS OFFICE REPORTS FLOODING ON HIGHWAY 108 BY OWL MOUNTAIN. THEY ALSO REPORT STREET FLOODING IN TRACIE. RADAR CONTINUES TO INDICATE RAINFALL AMOUNTS OF 2 TO 4 INCHES ACROSS PORTIONS OF GRUNDY AND FRANKLIN COUNTIES. ANOTHER 1 INCH OF RAIN COULD OCCUR THROUGH 730 AM. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLASH FLOODS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING. NEVER TRY TO CROSS A FLOWING STREAM...ESPECIALLY A LOW WATER BRIDGE CROSSING. & JDG
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this flash flood warning went out at May 5, 8:40 PM CDT, 7 hours 25 minutes earlier.
Area forecast discussion, May 5, 8:40 PM CDT, 7 hours 25 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 840 PM CDT WED MAY 5 1999 THUNDERSTORMS W/ ACCOMPANYING WARNINGS KEEPING US BUSY TONITE. BACK EDGE OF CURRENT ACTIVITY MAY SHUT OFF PRECIP A LITTLE EARLIER THAN EXPECTED...WILL KEEP AN EYE ON. FOR NOW...SEE NO NEED TO UPDATE CURRENT ZONE PACKAGE. MAG
In the hours before
Special weather statement, May 5, 10:33 PM CDT, 5 hours 32 minutes before
TNZ005-006-022>025-055>058-093-060435- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 1033 PM CDT WED MAY 5 1999 TORNADO WATCH NUMBER 218 HAS BEEN CANCELLED FOR MUCH OF WESTERN MIDDLE TENNESSEE. THIS INCLUDES THE COUNTIES OF BENTON...DECATUR...DICKSON...HICKMAN...HOUSTON...HUMPHREYS... LEWIS...MONTGOMERY...PERRY...STEWART AND WAYNE.
Special weather statement, May 5, 10:40 PM CDT, 5 hours 25 minutes before
TNZ005-006-022>025-055>058-093-060500- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 1040 PM CDT WED MAY 5 1999 THE THREAT OF SEVERE WEATHER HAS MOVED EASTWARD OUT OF WESTERN PORTIONS OF THE MIDSTATE. AS A RESULT...TORNADO WATCH NUMBER 218 HAS BEEN CANCELED FOR THE FOLLOWING COUNTIES...BENTON...DECATUR... DICKSON...HICKMAN...HOUSTON...HUMPHREYS...LEWIS...MONTGOMERY... PERRY...STEWART...AND WAYNE.
Local storm report, May 5, 11:02 PM CDT, 5 hours 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
1102 PM CDT WED MAY 05 1999
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1005 PM GOODLETTSVILLE TN LARGE TREES UPROOTED
05/05/99 DAVIDSON AND STRUCTURAL DAMAGE
REPORTED BY PUBLIC
08Local storm report, May 5, 11:25 PM CDT, 4 hours 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
1125 PM CDT WED MAY 05 1999
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
924 PM TN WIDESPREAD TREES AND
05/05/99 ROBERTSON POWER LINES DOWN...
SOME STRUCTURAL DAMAGE
REPORTED BY EMA
945 PM NASHVILLE INTL AIRPORT TN 6 SMALL PLANES DAMAGED...
05/05/99 DAVIDSON HANGARS DAMAGES...TREES
AND POWER LINES DOWN...
DEBRIS ON RUNWAY...
JET FUEL SCATTERED
REPORTED BY SPOTTER
1014 PM HUNTERS POINT DAMAGE TO BRIDGE AND HOME
05/05/99 TROUSDALE REPORTED BY EMA
1014 PM SULFUR COLLEGE SEVERE DAMAGE TO HOME
05/05/99 TROUSDALE ON HWY 25 REPORTED BY EMA
1045 PM TRAILER HOME OVERTURNED
05/05/99 MACON REPORTED BY LAW ENFORCEMENT
08Local storm report, May 5, 11:25 PM CDT, 4 hours 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
1125 PM CDT WED MAY 05 1999
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
924 PM TN WIDESPREAD TREES AND
05/05/99 ROBERTSON POWER LINES DOWN...
SOME STRUCTURAL DAMAGE
REPORTED BY EMA
945 PM NASHVILLE INTL AIRPORT TN 6 SMALL PLANES DAMAGED...
05/05/99 DAVIDSON HANGARS DAMAGES...TREES
AND POWER LINES DOWN...
DEBRIS ON RUNWAY...
JET FUEL SCATTERED
REPORTED BY SPOTTER
1014 PM HUNTERS POINT DAMAGE TO BRIDGE AND HOME
05/05/99 TROUSDALE REPORTED BY EMA
1014 PM SULFUR COLLEGE SEVERE DAMAGE TO HOME
05/05/99 TROUSDALE ON HWY 25 REPORTED BY EMA
1045 PM TRAILER HOME OVERTURNED
05/05/99 MACON REPORTED BY LAW ENFORCEMENT
08Local storm report, May 5, 11:37 PM CDT, 4 hours 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
1137 PM CDT WED MAY 05 1999
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1011 PM TN *** 3 INJURIES ***
05/05/99 RUTHERFORD DAMAGE TO MOBILE HOME
IN SOUTH RUTHERFORD
COUNTY
08The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 5, 7:52 PM CDT | Tornado Warning | OHX | Decatur, Perry | 63 min |
| May 5, 8:14 PM CDT | Severe Thunderstorm Warning | OHX | Wayne | 31 min |
| May 5, 8:20 PM CDT | Tornado Warning | OHX | Benton, Humphreys | 50 min |
| May 5, 8:36 PM CDT | Severe Thunderstorm Warning | OHX | Lawrence | 49 min |
| May 5, 8:39 PM CDT | Severe Thunderstorm Warning | OHX | Hickman, Lewis | 46 min |
| May 5, 8:56 PM CDT | Severe Thunderstorm Warning | OHX | Giles, Maury | 59 min |
| May 5, 9:08 PM CDT | Severe Thunderstorm Warning | OHX | Dickson, Williamson | 57 min |
| May 5, 9:08 PM CDT | Severe Thunderstorm Warning | OHX | Houston | 57 min |
| May 5, 9:19 PM CDT | Severe Thunderstorm Warning | OHX | Cheatham, Davidson, Montgomery, Robertson | 56 min |
| May 5, 9:24 PM CDT | Severe Thunderstorm Warning | OHX | Bedford, Marshall, Rutherford | 46 min |
| May 5, 9:40 PM CDT | Tornado Warning | OHX | Davidson | 30 min |
| May 5, 9:46 PM CDT | Severe Thunderstorm Warning | OHX | Sumner, Trousdale, Wilson | 49 min |
| May 5, 9:58 PM CDT | Flash Flood Warning | OHX | Benton, Decatur, Houston, Humphreys, Perry, Stewart | 6 hr |
| May 5, 9:58 PM CDT | Flash Flood Warning | OHX | Cheatham, Davidson, Dickson, Montgomery, Robertson, Williamson | 6 hr |
| May 5, 9:58 PM CDT | Flash Flood Warning | OHX | Marshall, Rutherford, Wilson | 6 hr |
| May 5, 9:58 PM CDT | Flash Flood Warning | OHX | Lawrence, Lewis, Wayne | 6 hr |
| May 5, 9:58 PM CDT | Flash Flood Warning | OHX | Sumner | 6 hr |
| May 5, 9:58 PM CDT | Flash Flood Warning | OHX | Giles, Hickman, Maury | 6 hr |
| May 5, 10:05 PM CDT | Severe Thunderstorm Warning | OHX | Cannon, Coffee | 50 min |
| May 5, 10:07 PM CDT | Tornado Warning | OHX | Sumner | 48 min |
| May 5, 10:21 PM CDT | Tornado Warning | OHX | Macon, Trousdale | 49 min |
| May 5, 10:25 PM CDT | Tornado Warning | OHX | DeKalb, Warren | 50 min |
| May 5, 10:29 PM CDT | Severe Thunderstorm Warning | OHX | Clay, Jackson | 46 min |
| May 5, 10:29 PM CDT | Severe Thunderstorm Warning | OHX | Smith | 46 min |
| May 5, 10:41 PM CDT | Severe Thunderstorm Warning | OHX | Putnam, White | 49 min |
| May 5, 10:41 PM CDT | Severe Thunderstorm Warning | OHX | Van Buren | 49 min |
| May 5, 10:50 PM CDT | Tornado Warning | OHX | Putnam, White | 50 min |
| May 5, 11:07 PM CDT | Tornado Warning | OHX | Fentress, Overton | 63 min |
| May 5, 11:14 PM CDT | Severe Thunderstorm Warning | OHX | Cumberland | 46 min |
| May 5, 11:14 PM CDT | Severe Thunderstorm Warning | OHX | Pickett | 46 min |
| May 5, 11:57 PM CDT | Flash Flood Warning | OHX | Franklin, Grundy | 4 hr |
Nearby
Flash Flood Warnings in Tennessee, 1999Every flash flood warning in 1999
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.